A 20-year-old male asked:
I had a small pneumothorax that came from surgery a week ago. it was now drained with chest tube. it collected blood 300ml slowly during 24h. i am using lovenox (enoxaparin). was the bleeding caused by tube?
2 doctor answers • 6 doctors weighed in
Internal Medicine 30 years experience
Depends....: Lovenox (enoxaparin) is a blood thinner and bleeding is a potential side-effect. If you were receiving Lovenox (enoxaparin) in a dose to prevent clots, then bleeding from it is less likely. But, if you were taking a treatment dose of Lovenox (enoxaparin) (usually twice daily), then there is a higher risk of bleeding from the Lovenox (enoxaparin) therapy.
4.2k viewsReviewed >2 years ago
Specializes in Pulmonology
Chest tube: First we need to know the type of surgical procedure that has lead to pneumothorax since it might be associated with the bleeding. Chest tube insertion could be traumatic and cause more bleeding than usual esp if you are taking lovenox (enoxaparin). If bleeding persists, your doctor may opt to do ct chest to look for possible etiologies.
4.2k viewsAnswered >2 years ago
Last updated Apr 5, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.